Funnel Cloud, Brazoria
- When
- July 1, 6:29 AM CST
- Where
- Brazoria County, Angleton
- Reported by
- Law Enforcement
- Coordinates
- 29.170, -95.430
An unstable environment with a few disturbances passing across SE Texas created thunderstorms that produced very heavy rain. These heavy rains caused numerous flooding problems over a three day period.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
An unstable environment with a few disturbances passing across SE Texas created thunderstorms that produced very heavy rain. These heavy rains caused numerous flooding problems over a three day period.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jul 1, 2:23 AM CST, 4 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 323 AM CDT SUN JUL 1 2007 .DISCUSSION... THIS MORNING...THERE IS LESS SHOWER DEVELOPMENT OFFSHORE VERSUS 24 HOURS AGO...BUT DO NOT THINK THIS WILL RESULT IN LESS RAIN COVERAGE INLAND TODAY. PRECIPITABLE WATER VALUES (PER GPS MET DATA) ARE RIGHT AROUND 2 INCHES WHICH IS SLIGHTLY HIGHER THAN WE HAD YESTERDAY AT THIS TIME. EXPECT SHOWER/THUNDERSTORM COVERAGE TO INCREASE OFF THE COAST BEFORE SUNRISE WITH SOME OF THIS ACTIVITY WORKING ITS WAY INLAND. ANTICIPATE CONVECTION TO CONTINUE TO DEVELOP AND SPREAD INLAND THIS MORNING AND THIS AFTERNOON...SIMILAR TO WHAT WE SAW YESTERDAY. WILL KEEP RAIN CHANCES HIGH TODAY AS MODELS INDICATE >2 INCH PRECIPITABLE WATER VALUES SURGING INTO THE AREA FROM THE GULF. STORM MOTIONS SHOULD BE FAST ENOUGH TO KEEP THE RISK OF FLASH FLOODING ON THE LOW SIDE...BUT WILL RETAIN THE MENTION OF THE POSSIBILITY LOCALLY HEAVY RAINFALL IN THE ZONES DUE TO THE >2 INCH PWS. WE SHOULD SEE ACTIVITY TAPER DOWN THIS EVENING WITH THE LOSS OF HEATING...BUT WILL KEEP CHANCE POPS IN THE FORECAST OVERNIGHT DUE TO THE HIGH PRECIPITABLE WATER AIRMASS. DEEP TROPICAL MOISTURE IS EXPECTED TO LINGER ACROSS THE AREA THROUGH AT LEAST THE MIDDLE OF THE UPCOMING WEEK. IN FACT...AVAILABLE MODEL MOS GUIDANCE IS INDICATING SIMILAR HIGH POPS FOR TODAY...MONDAY...TUESDAY AND WEDNESDAY AS THE CENTRAL U.S. SHEAR AXIS/MID LEVEL LOW WORKS ITS WAY BACK DOWN INTO TEXAS. THE EVENTUAL PATH AND LOCATION THAT THIS FEATURE TAKES WILL DETERMINE WHERE IN THE STATE MORE HEAVY RAINFALL (AND POTENTIAL FLOODING) OCCURS. FOR MOST OF SOUTHEAST TEXAS...EXPECT TO SEE ROUNDS OF MAINLY DAYTIME AND EARLY EVENING STORMS AS THE SYSTEM WORKS ITS WAY SOUTHWARD AND SOUTHWESTWARD ACROSS THE STATE. WILL INCREASE POPS ON TUESDAY AND WEDNESDAY...THEN CONTINUE OUR GRADUAL DECREASING TREND THROUGH THE END OF THE WEEK AND INTO NEXT WEEKEND AS THE TEXAS STORM SYSTEM MOVES INTO THE FAR WEST TEXAS AND NORTHERN MEXICO AREA. FOR TEMPERATURES...ANTICIPATE A CONTINUATION OF LOWER DAYTIME HIGHS FOR THE NEXT FEW DAYS DUE TO THE EXPECTED RAINFALL. WILL THEN SHOW A GRADUAL WARMUP FOR THE SECOND HALF OF THE WEEK AND THE START OF NEXT WEEKEND DUE TO EXPECTED LESS RAINFALL. 42 && .AVIATION... SATELLITE AND RADAR IMAGES INDICATE ISOLATED SHOWERS CONTINUE TO DEVELOP ACROSS THE COASTAL SECTIONS OF THE CWA EARLY THIS MORNING. CAVOK CONDITIONS WERE PREVAILING ACROSS MOST OF SOUTHEAST TX WITH CALM TO LIGHT SOUTH WINDS. WEAKNESS IN THE 500MB RIDGE ACROSS EAST TX WILL PREVAIL THIS AFTERNOON. WITH PRECIPITABLE WATER VALUES BETWEEN 1.75 AND 2.00 INCHES...AMPLE MOISTURE AVAILABLE FOR SHOWERS TO DEVELOP BEFORE 16Z AND THUNDERSTORMS AFTER 16Z AS TEMPERATURES REACH CONVECTIVE LEVELS. THUNDERSTORMS IN THE VICINITY TO PREVAIL THROUGH AT LEAST 00Z AND WILL PROVIDE MVFR CONDITIONS AS WELL AS GUSTY WINDS. OTHERWISE...VFR CONDITIONS WILL PREVAIL WITH SOUTHEAST WINDS TODAY. 32 && .MARINE... SEAS WERE NEAR 2 FEET WITH SOUTHEAST WINDS NEAR 10 KNOTS AT BUOY035 AND NEAR 3 FEET WITH SOUTHEAST WINDS NEAR 14 KNOTS AT BUOY019 EARLY THIS MORNING. HIGH PRESSURE OVER THE WESTERN NORTH ATLANTIC EXTENDING INTO THE GULF OF MEXICO WILL CONTINUE TO PROVIDE LIGHT TO MODERATE ONSHORE WINDS ACROSS THE COASTAL WATERS THROUGH THE REST OF THE WEEKEND INTO EARLY NEXT WEEK. NOT MUCH CHANGE IS EXPECTED THROUGH THE REST OF THE PERIOD AS HIGH PRESSURE PREVAILS ACROSS THE GULF. 32 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 90 74 88 74 90 / 70 50 70 50 60 HOUSTON (IAH) 89 74 88 74 89 / 70 50 70 50 60 GALVESTON (GLS) 87 79 87 79 87 / 70 50 70 50 60 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...42 AVIATION/MARINE...32
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 336 AM CDT SUN JUL 1 2007 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238- 021200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 336 AM CDT SUN JUL 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT DEEP TROPICAL MOISTURE WILL MOVE INTO THE REGION. DAYTIME HEATING IS EXPECTED TO HELP ONCE AGAIN GENERATE SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAINFALL MAY BE POSSIBLE. RAINFALL TOTALS ARE EXPECTED TO AVERAGE BETWEEN 1/2 AND 1 INCH WITH ISOLATED 2 TO 3 INCH AMOUNTS POSSIBLE IN ASSOCIATION WITH THE STRONGER STORMS OR WHERE TRAINING DEVELOPS. .DAYS TWO THROUGH FOUR...MONDAY THROUGH WEDNESDAY DEEP TROPICAL MOISTURE WILL PERSIST ACROSS THE AREA. DAYTIME HEATING IS EXPECTED TO HELP GENERATE SHOWERS AND THUNDERSTORMS EACH DAY. LOCALLY HEAVY RAINFALL MAY BE POSSIBLE. RAINFALL TOTALS FOR THE THREE DAYS ARE EXPECTED TO AVERAGE BETWEEN 1 AND 2 INCHES WITH ISOLATED 3 TO 5 INCH AMOUNTS POSSIBLE IN ASSOCIATION WITH THE STRONGER STORMS OR WHERE TRAINING DEVELOPS. .DAYS FIVE THROUGH SEVEN...THURSDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. LOWER RAINFALL TOTALS ARE EXPECTED AS THE AREA BEGINS TO SLOWLY DRY OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The Houston radar (KHGX), 48 km away, was scanning. The volume nearest the first event began at 12:30 UTC.
1 funnel cloud, 1 flash flood. Local standard time, as filed.
Numerous road closures in and around Northern Jackson County due to heavy rain causing water over roadways. Majority of the flooded roads extended from the Morales and Cordele area eastward to the Jackson-Wharton county line.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51741, 51743.